Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 27, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 4, 2023, 2:27 PM CDT for Donley County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2023, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 4, 2023, 6:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Donley County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:20 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 4, 12:20 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1220 PM CDT Sun Jun 4 2023 ...New AVIATION... .SHORT TERM ... (Today through Monday night) Issued at 310 AM CDT Sun Jun 4 2023 While overall coverage should continue to trend downward over the next two days, showers and thunderstorms bringing localized heavy rain and flooding will continue to occur. While a stray severe thunderstorm cannot be ruled out, the risk for these will be on the decrease. Today through tomorrow night, weak upper trough extending from the NW CONUS to the ArkLaTex will continue to weaken as upper ridging builds to our west. At the surface, high pressure will continue to dominate the Great Lakes region, resulting in westerly upslope surface winds in the Panhandles. This should serve to largely lock in our climatologically moist conditions. As weak disturbances translate out of the northwesterly flow aloft, expect a combination of subtle cooling aloft, convergence along remnant outflow boundaries, and ascent via upslope low level winds to lead to convection. Weak winds both aloft and at the surface will lead to a paucity of wind shear with 0-6km bulk values of 15 knots or less both afternoons. Thus, while progged MLCAPE of around 500 J/kg suggests a stray severe hailstone or wind gust wouldn't be impossible, organized convection appears highly unlikely. Those weak winds aloft suggest storm motions will tend be around 10 mph so, with available moisture continuing to run toward the high side of climatology - our 00z RAOB was just under the 90th percentile for this time of year - heavy rain rates and additional flooding will be our main concern over the next 48 hours. Ferguson && .LONG TERM ... (Tuesday through Saturday) Issued at 310 AM CDT Sun Jun 4 2023 Overall... an omega block is expected to develop across the CONUS with the Panhandles stuck solidly in the ridging section where winds aloft will be very weak. Models indicate that there may be just enough forcing present to develop thunderstorms as NBM is producing 20-40% PoPs... generally focused on the afternoon into the early evening... from the beginning of this period through Thursday. Above average moisture content is expected to persist across the Panhandles, so any thunderstorm that can develop will be capable of producing moderate to heavy rainfall. Severe thunderstorms are not anticipated due to very weak winds aloft and generally weak instability. However... with the very weak winds, slow thunderstorm movement is anticipated. Given very saturated soil and recent significant flooding, it won't take much rain from a thunderstorm for flooding and/or flash flooding to become a concern. The upper-level pattern may shift slightly such that steeper mid- level lapse rates may be able to advect into the Panhandles as early as Thursday and persist through at least the end of this long-term period. This would allow for greater instability to materialize, though winds aloft appear to remain weak. Although the prospect of greater instability toward the end of this period may allow the potential for strong thunderstorms to return into the discussion, the concern for this long-term period will be focused on the potential for flooding. Vanden Bosch && .AVIATION... (18Z TAFS) Issued at 1217 PM CDT Sun Jun 4 2023 Showers and thunderstorms are possible at all sites. Have introduced tempo groups at KDHT/KAMA as they have the highest chances at seeing a thunderstorms this afternoon. Outside of thunderstorm chances, VFR conditions are expected with this TAF period. Mainly light winds under 10 kts are forecast. If a thunderstorm or shower is in vicinity of a TAF site, sporadic winds are possible with higher gusts. Muscha && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 56 72 55 77 / 60 40 30 30 Beaver OK 58 78 58 80 / 30 30 20 10 Boise City OK 55 71 52 74 / 70 40 20 30 Borger TX 59 77 57 82 / 50 40 20 30 Boys Ranch TX 57 75 55 78 / 60 40 30 40 Canyon TX 56 73 54 77 / 50 40 30 40 Clarendon TX 58 75 58 77 / 50 40 30 30 Dalhart TX 56 71 54 75 / 70 40 20 40 Guymon OK 56 75 55 78 / 50 30 20 20 Hereford TX 56 72 54 77 / 50 50 20 40 Lipscomb TX 58 78 58 81 / 40 30 20 20 Pampa TX 57 74 56 78 / 50 40 20 30 Shamrock TX 59 78 58 80 / 40 40 20 20 Wellington TX 60 79 60 81 / 40 50 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...77 LONG TERM....52 AVIATION...05
Hazardous weather outlook, Jun 4, 2:31 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 231 AM CDT Sun Jun 4 2023 OKZ001>003-TXZ001>020-317-042000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 231 AM CDT Sun Jun 4 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible across the Panhandles today into tonight. Any thunderstorms may lead to localized flooding. The probability for severe thunderstorms is low at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the Panhandles Monday through Saturday. Any thunderstorms may lead to localized flooding. The probability for severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:21 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 84 min |
| Jun 3, 7:46 PM CDT | Flash Flood Warning | AMA | Carson | 7 hr |
| Jun 3, 8:09 PM CDT | Tornado Warning | AMA | Armstrong, Potter, Randall | 18 min |
| Jun 3, 8:24 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Deaf Smith, Potter, Randall | 96 min |
| Jun 3, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Potter and 1 more | 97 min |
| Jun 3, 8:44 PM CDT | Flash Flood Warning | AMA | Deaf Smith, Randall | 6 hr |
| Jun 3, 10:13 PM CDT | Special Weather Statement | AMA | Armstrong, Donley, Gray | 62 min |
| Jun 3, 11:14 PM CDT | River Flood Advisory | AMA | Armstrong | 15 hr |
| Jun 4, 12:34 PM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 4 hr |
| Jun 4, 1:07 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 4 hr |
| Jun 4, 1:10 PM CDT | Flash Flood Warning | AMA | Carson, Gray, Roberts | 4 hr |
| Jun 4, 1:26 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 49 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter | 61 min |
| Jun 4, 1:55 PM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| Jun 4, 2:24 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 72 min |
| Jun 4, 3:52 PM CDT | Special Weather Statement | AMA | Collingsworth | 38 min |
| Jun 4, 4:48 PM CDT | Special Weather Statement | AMA | Hartley | 42 min |
| Jun 4, 5:25 PM CDT | Special Weather Statement | AMA | Hartley | 65 min |
| Jun 4, 5:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Oldham, Potter | 53 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.